Texas, 2017

Hail and Damaging Winds in Texas, April 26, 2017

April 26, 2017 · NWS SHV · 22 events in 10 counties and zones

An upper level trough dug across the Southern Plains during the morning hours of April 26th, resulting in a moderately strong low level jet developing from Central Texas northeast across much of the Ark-La-Tex region. This aided in warmer temperatures, increased low level moisture, and hence greater surface instability returning to the area ahead of an associated cold front that shifted…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough dug across the Southern Plains during the morning hours of April 26th, resulting in a moderately strong low level jet developing from Central Texas northeast across much of the Ark-La-Tex region. This aided in warmer temperatures, increased low level moisture, and hence greater surface instability returning to the area ahead of an associated cold front that shifted southeast into the region shortly after daybreak. Lapse rates aloft also steepened ahead of the approaching upper level trough and cold front, with scattered showers and thunderstorms developing from mid and late morning across Southeast Oklahoma, Southwest Arkansas, and extreme Northeast Texas, across the remainder of East Texas and North Louisiana during the afternoon. Given the adequate instability and shear in place, some of these storms became strong or severe, with large hail the primary result. A few instances of wind damage were also noted across East Texas. These storms weakened as they moved out of the area during the early evening with the passage of the cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 12:11 PM CST, 8 minutes earlier.

Area forecast discussion, Apr 26, 12:11 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
111 PM CDT Wed Apr 26 2017

.AVIATION...
For the ArkLaTex, Squall line coming together near KTYR/KTXK/KLIT
moving E at 30KTS. At this pace 19Z-01Z is currently in TAFS with
all terminals sporting tempo groups for wind to 40KT and 1sm, of
course some variation will occur and further amendments to follow
observed pace on our radar. Sfc winds are S/SE over LA, but SW/S
over TX with the former potentially tornadic this aftn with decent
heating. W/NW will follow convection closely and strong sustained
values will quickly drop off W to E with only weak high pressure.
/24/

&&

.PREV DISCUSSION... /issued 105 PM CDT Wed Apr 26 2017/

UPDATE...
Leading edge of cold front early this Wednesday afternoon has
moved through KDEQ, SE OK, and Mineola, TX. Have already updated
gridded and text forecasts to remove Severe TSTM watch from NE TX
and SE OK. /VIII/.

PREV DISCUSSION... /issued 1145 AM CDT Wed Apr 26 2017/

UPDATE...
Just updated gridded forecasts for high temperature trends rising
into the lower to mid 80s across N LA and E TX this afternoon.
Will update the text forecasts as well by noon.

Also will update forecasts to remove mention of Severe TSTM Watch
expiration at 1 pm from Red River and Morris Counties in NE TX
and McCurtain County in SE OK. /VIII/.

PREV DISCUSSION... /issued 1026 AM CDT Wed Apr 26 2017/

UPDATE...
Will update zones for the issuance of Tornado Watch 162 issuance
effective until 5 pm. The cap discussed in the previous discussion
should inhibit convection across the southern half of the ArkLaTex
region until after lunchtime. A special 18Z RAOB will diagnose the
cap strength again early this afternoon. /VIII/.

PREV DISCUSSION... /issued 946 AM CDT Wed Apr 26 2017/

DISCUSSION...
A cold front extended across extreme W AR through extreme SE OK and
through the DFW metroplex this mid Wednesday. Along and ahead of the
front, expect an unstable airmass to continue through this evening
with CAPE approaching 3000 J/kg. That said, severe TSTMS will not
develop until lunchtime at best with a 8 deg C cap in place from 850
to 830 Hpa.

A lake wind advisory will remain in effect through 9 pm this
Wednesday evening and will likely be extended through 1 am Thursday.

&&

PREV DISCUSSION... /issued 612 AM CDT Wed Apr 26 2017/

UPDATE...
A line of showers and thunderstorms have developed across southern
and southeastern OK and north central TX early this morning along
the cold front, as anticipated. This activity will continue to
slowly shift east towards the Four-State Region. Neighboring NWS
offices are issuing warnings for portions of the line and thus a
Severe Thunderstorm Watch is now in effect until 1 pm CDT this
afternoon for portions of northeast TX, southeast OK and
southwest AR. Have updated the weather package to reflect this
watch and add severe wording to the morning weather.

PREV DISCUSSION... /issued 356 AM CDT Wed Apr 26 2017/

DISCUSSION...
An UA trough was digging east-southeast across the Southern Plains
early this morning, resulting in the sharpening of southwest flow
aloft across the Four-State Region. This disturbance has already
aided in the development of a line of showers and thunderstorms
across portions of east OK, northwest AR into southwest MO. Adequate
instability has led to the issuance of several warnings along the
leading edge of the line, which is a tell-tell sign of what is to
come for the ARKLATEX later today.

Persistent sfc srly flow and a LLJ of 30-40 kts has led to a
surge in low level moisture, with dewpoints having climbed into
the 60s /and a few 70s/ across the entire CWA early this morning.
The aforementioned UA trough is expected to move across the region
late this aftn/early this evening and as such, a 75+ kt 500 mb
jet will infringe upon the area causing significant mid-upper
level height falls. UL support will be on the rise with MUCAPE
values increasing to between  2500-3500 j/kg and 0-6 km bulk
shear of 40-70 kts. It is interesting to note that model solutions
depict the highest aforementioned severe indices to be across
portions of southwest AR, extreme northeast TX and northern LA,
which is why the Storm Prediction Center highlights these areas
with a Moderate Risk. In addition, within the same areas, 0-1 km
helicity values are progged to increase into the 200-300 m2/s2
range. What this all implies is the potential for storms to become
severe with large hail, damaging wind gusts and isolated
tornadoes the primary threats. Model solutions exhibit the precip
activity to evolve as follows: Isolated showers and thunderstorms
may develop just about anywhere ahead of the main convection mid-
late this morning due to increased daytime destabilization.
Attention will quickly turn to a line of storms that will develop
along a rather breezy cold front across north central TX and
southeast OK late this morning/early this aftn, which is expected
to impinge on the area from west to east through the aftn and into
the evening hours. Precip will come to an end across the eastern
zones aoa midnight. Although isolated tornadoes can not be ruled
out, current thinking is that as the precip activity evolves into
a more linear nature, it will become lesser of a threat as opposed
to large hail and damaging wind gusts. Furthermore, can not rule
out moderate rainfall, with The Weather Prediction Center showing
rainfall amounts of 1-2 inches especially north of the Interstate
20 corridor.

As previously mentioned, a rather breezy cold front will move in
across the region today, with pressure rises on the order of 3-5
mb/3 hrs which will lead to west-northwest wind speeds of 20-25
mph with gusts near 40 mph /and possibly higher if convectively
driven/. As a result, a Lake Wind Advisory is in effect from 9 am
this morning /wind speeds increasing initially across southeast Ok
and northeast TX during the early morning hours/ to 9 pm CDT this
evening, as the convection and pressure gradient will commence to
demise/relax.

We will get a reprieve from the wet and windy conditions tomorrow
as sfc ridging settles across the area. Temps will be in the 70s
/with a few 80s/ similar to what is expected today so the CAA
which will be ushered in by today/s cold front will not be overly
cold. However, temps will soar into the 80s /and perhaps a few 90s
across the southern zones/ by Friday courtesy of a retreating
warm front. This front will settle across the far northern zones
which may be a focus for thunderstorm development along and north
of the front during the aftn when daytime destabilization is
maximized. What is interesting to note is that 0-6 km bulk shear
of 40-50 kts and MUCAPE aoa 2000 j/kg could aid in the development
of strong to severe storms with hail and gusty winds the main
threats /but can not rule out isolated tornadoes/.

The unsettled weather pattern will continue as we head into the
weekend which could be our next widespread severe wx maker. This UA
trough is progged to close off whilst digging east-southeast across
the Four-Corners region on Saturday morning to across the Southern
Plains Saturday night/early Sunday morning, and finally the center
of the low ejects northeast to near the Great Lakes region Monday
morning. The GFS is slightly quicker in ending the precip than
the ECMWF so some fine details still need to be ironed out.
Keeping that in mind, scattered showers and thunderstorms will be
ongoing Friday night/early Saturday morning near the lingering
warm front, but the best widespread convection is expected to
develop along a cold front, and impact the region from west to
east Saturday evening through Sunday. Once again, significant
instability and deep-layer wind shear will exist with this
disturbance, raising concern for large hail, damaging wind gusts
and isolated tornadoes. Furthermore, model solutions continue to
insist that this could also shape out to become a flood event with
PWATS soaring into the 1.30-1.90 inch range. The Weather
Prediction Center depicts rainfall amounts of 1-6 inches with
highest amounts noted across portions of southeast OK, extreme
northeast TX, southwest AR and northern LA /valid from 12Z
Saturday through 12Z Monday/. Thereafter, quiet wx will ensue and
temps will gradually rebound from the 60s and 70s of this weekend
into the 70s and 80s by Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  48  78  62 /  60  30  10  10
MLU  85  52  77  60 /  50  50  10  10
DEQ  72  42  75  56 /  90  30   0  10
TXK  82  46  76  59 /  80  40   0  10
ELD  82  48  76  58 /  80  60  10  10
TYR  82  47  80  64 /  60  20   0  10
GGG  84  46  79  63 /  60  20   0  10
LFK  85  51  85  65 /  50  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

24/08/29
Hazardous weather outlook, Apr 26, 10:19 AM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1119 AM CDT Wed Apr 26 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1119 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A potent cold front will move across the Four State Region
through this evening. Very strong southerly winds ahead of the
cold front will increase instability across the region, leading to
the development of a line of thunderstorms along the front. Some
of the thunderstorms will be severe with large hail, damaging wind
gusts, and an isolated tornado or two across the northern half of
the ArkLaTex region. In addition, windy conditions will occur
along, ahead, and just behind the cold front, with sustained wind
speeds increasing into the 15 to 25 mph range, with gusts nearing
40 mph or higher this afternoon through this evening. A Lake Wind
Advisory is therefore in effect from through 9 pm this Wednesday
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Very warm, humid, and unstable conditions will return to the
region by Friday as a warm front lifts back north, with isolated
to scattered showers and thunderstorms possible along and north of
this returning front Thursday night and Friday. An isolated
severe thunderstorm can not be ruled out Friday with this
activity.

The approach of another upper level disturbance for the weekend
will result in the development of a line of thunderstorms along a
cold front, that will move across the Four State Region from west
to east during Saturday night into Sunday morning. Once again,
strong wind shear and instability may lead to some of the
thunderstorms becoming strong to severe.

In addition, very heavy rainfall upwards to a foot is possible
across portions of central and southern Arkansas during this
upcoming weekend. Accordingly, the flooding threat increases
markedly this weekend and early next week as Arkansas rivers and
bayous respond to the heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be required early this
Wednesday afternoon through this Wednesday evening.

VIII.

In the hours before

Special weather statement, Apr 26, 9:45 AM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1045 AM CDT WED APR 26 2017

ARZ050-059-OKZ077-261615-
Sevier AR-Little River AR-McCurtain OK-
1045 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1115 AM
CDT...

At 1045 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Arkinda, or 12 miles northwest of Foreman, moving
northeast at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Queen, Horatio, Lockesburg, Arkinda, Haworth, Bokhoma, Eagletown,
Moon, Cerrogordo, Geneva, Goodwater, Shinewell, Tom, America, West
Line and West Otis.

A tornado watch remains in effect until 500 PM CDT for southwestern
Arkansas...and northeastern Texas.

A severe thunderstorm watch remains in effect until 100 PM CDT for
southeastern Oklahoma.

LAT...LON 3367 9456 3377 9474 3417 9453 3402 9415
TIME...MOT...LOC 1545Z 212DEG 54KT 3380 9460

13
Special weather statement, Apr 26, 11:06 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1206 PM CDT WED APR 26 2017

ARZ050-059-OKZ077-TXZ097-261745-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
1206 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...SOUTHERN
SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL
1245 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Foreman, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Queen, Horatio, Foreman, Lockesburg, Winthrop, Ben Lomond,
Arkinda, Oak Grove, Almont, Moon, Cerrogordo, Central, Shinewell,
Wallace, Tom, America, West Line, Bellview and West Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

A tornado watch remains in effect until 500 PM CDT for southwestern
Arkansas...and northeastern Texas.

A severe thunderstorm watch remains in effect until 100 PM CDT for
southeastern Oklahoma.

LAT...LON 3353 9447 3363 9465 3412 9446 3389 9406
TIME...MOT...LOC 1706Z 212DEG 49KT 3365 9451

13
Special weather statement, Apr 26, 11:08 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1208 PM CDT WED APR 26 2017

TXZ096-108-109-261800-
Red River TX-Franklin TX-Titus TX-
1208 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN...NORTHERN TITUS
AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 100 PM CDT...

At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Vernon, or 13 miles south of Hagansport, moving northeast at 55
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Boxelder, Mount Vernon, Purley, Wilkerson, Winfield,
Talco, Miller's Cove, Hopewell, Harts Bluff, Lydia and Cuthand.

A tornado watch remains in effect until 500 PM CDT for northeastern
Texas.

A severe thunderstorm watch remains in effect until 100 PM CDT for
northeastern Texas.

LAT...LON 3362 9498 3344 9475 3338 9475 3335 9479
      3337 9481 3333 9481 3305 9521 3312 9531
      3315 9531
TIME...MOT...LOC 1708Z 220DEG 46KT 3315 9522

13
Local storm report, Apr 26, 11:57 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             5 NW BEN LOMOND         33.89N 94.17W
04/26/2017  E0.75 INCH       SEVIER             AR   PUBLIC

&&

LFM
Special weather statement, Apr 26, 12:12 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
112 PM CDT WED APR 26 2017

TXZ108>110-124-261900-
Camp TX-Wood TX-Franklin TX-Titus TX-
112 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...
NORTHEASTERN WOOD...CENTRAL TITUS AND WESTERN CAMP COUNTIES UNTIL 200
PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scroggins, or near Winnsboro, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome,
Winfield, Miller's Cove, Rocky Mound, Hopewell, Monticello, Roeder
and Harvard.

A tornado watch remains in effect until 500 PM CDT for northeastern
Texas.

LAT...LON 3331 9503 3314 9481 3309 9482 3285 9524
      3292 9532
TIME...MOT...LOC 1812Z 225DEG 31KT 3294 9523

13
Special weather statement, Apr 26, 12:13 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 PM CDT WED APR 26 2017

TXZ108-110-124-125-261845-
Upshur TX-Camp TX-Wood TX-Franklin TX-
113 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...WOOD...
NORTHWESTERN UPSHUR AND SOUTHWESTERN CAMP COUNTIES UNTIL 145 PM
CDT...

At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mineola, moving northeast at 60 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mineola, Winnsboro, Quitman, Scroggins, Pleasant Grove, Newsome,
Hainesville, Golden, Perryville, Cypress and Grice.

A tornado watch remains in effect until 500 PM CDT for northeastern
Texas.

LAT...LON 3296 9540 3296 9531 3305 9531 3310 9526
      3285 9497 3261 9547 3262 9551 3263 9551
      3265 9553 3265 9554 3267 9557 3267 9558
      3271 9561 3272 9564 3273 9564
TIME...MOT...LOC 1813Z 231DEG 52KT 3272 9550

13

The radar

The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

19 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Wood

When
April 26, 12:19 PM CST
Where
Wood County, 0.58 mi W of Quitman
Measured
0.88 in hail
Reported by
Public
Coordinates
32.800, -95.440

Hail, Smith

When
April 26, 12:36 PM CST
Where
Smith County, 0.69 mi N of Thedford
Measured
1 in hail
Reported by
Public
Coordinates
32.490, -95.400

Thunderstorm Wind, Smith

When
April 26, 12:38 PM CST
Where
Smith County, 2.15 mi NNE of Kirkpatrick Addition
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.380, -95.360

Wind speeds was estimated by law enforcement.

Hail, Smith

When
April 26, 12:40 PM CST
Where
Smith County, 1.88 mi ENE of Kirkpatrick Addition
Measured
0.75 in hail
Reported by
Public
Coordinates
32.360, -95.340

Hail, Smith

When
April 26, 1:35 PM CST
Where
Smith County, Troup
Measured
0.88 in hail
Reported by
Public
Coordinates
32.150, -95.120

Hail, Cass

When
April 26, 1:45 PM CST
Where
Cass County, 1.74 mi W of Linden
Measured
0.88 in hail
Reported by
Public
Coordinates
33.020, -94.360

Hail, Gregg

When
April 26, 1:50 PM CST
Where
Gregg County, 1.5 mi SSW of Judson
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.560, -94.760

Hail, Gregg

When
April 26, 1:57 PM CST
Where
Gregg County, 1.5 mi SSW of Judson
Measured
1 in hail
Reported by
Public
Coordinates
32.560, -94.760

Hail, Cherokee

When
April 26, 2:10 PM CST
Where
Cherokee County, 1.38 mi N of Atoy
Measured
0.88 in hail
Reported by
Public
Coordinates
31.790, -95.100

Thunderstorm Wind, Marion

When
April 26, 2:15 PM CST
Where
Marion County, 2.42 mi WSW of Stalls
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.810, -94.340

Trees were downed across FM Road 1324 north of Jefferson.

Thunderstorm Wind, Rusk

When
April 26, 2:25 PM CST
Where
Rusk County, 2.44 mi ESE of Stewart
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.290, -94.610

Trees were downed across County Road 2142.

Hail, Harrison

When
April 26, 2:40 PM CST
Where
Harrison County, 0.9 mi SW of Gill
Measured
0.88 in hail
Reported by
Public
Coordinates
32.390, -94.340

Hail, Cherokee

When
April 26, 2:54 PM CST
Where
Cherokee County, Wells
Measured
1 in hail
Reported by
Public
Coordinates
31.480, -94.930

Hail, Angelina

When
April 26, 3:00 PM CST
Where
Angelina County, 4.94 mi SW of Pollok
Measured
1 in hail
Reported by
Public
Coordinates
31.420, -94.940

Hail was reported in the Redtown community near Pollock.

Hail, Shelby

When
April 26, 3:05 PM CST
Where
Shelby County, 0.69 mi N of Timpson
Measured
0.88 in hail
Reported by
Public
Coordinates
31.910, -94.400

Hail, Angelina

When
April 26, 3:20 PM CST
Where
Angelina County, 2.83 mi SSW of Prosser
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
31.310, -94.760

Hail, Angelina

When
April 26, 3:34 PM CST
Where
Angelina County, 0.69 mi S of Lufkin
Measured
1.75 in hail
Reported by
Public
Coordinates
31.340, -94.730

Hail, Angelina

When
April 26, 3:45 PM CST
Where
Angelina County, 2.76 mi S of Homer
Measured
1.75 in hail
Reported by
Public
Coordinates
31.240, -94.650

Hail fell in the Bald Hill community.

Hail, Angelina

When
April 26, 3:50 PM CST
Where
Angelina County, 6.76 mi SE of (Lfk)angelina Co Arp
Measured
1.75 in hail
Reported by
Public
Coordinates
31.160, -94.670

Hail fell at the intersection of FM Road 58 and FM Road 1818 in the Beulah community.

Hail, Angelina

When
April 26, 3:55 PM CST
Where
Angelina County, Huntington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.280, -94.580

Hail, Angelina

When
April 26, 3:55 PM CST
Where
Angelina County, Huntington
Measured
1.75 in hail
Reported by
Public
Coordinates
31.280, -94.580

Hail, Angelina

When
April 26, 4:15 PM CST
Where
Angelina County, 0.91 mi NE of Zavalla
Measured
1 in hail
Reported by
Public
Coordinates
31.160, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 684788, 684789, 684790, 684792, 684793, 684794, 684795, 684798, 684799, 684800, 684801, 684802, 684803, 684806, 684808, 684810, 684811, 684812, 684814, 684816, 684818, 684819.